Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 83, NWS Kansas City, MO

April 2, 2006Leavenworth County, Kansas; Platte County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 2, 2006, 1:06 PM CDT for Leavenworth County, Kansas; Platte County, Missouri. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2006, 1:06 PM CDT (18:06 UTC)
Expired
Apr 2, 2006, 1:36 PM CDT
In force
30 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Leavenworth County, KS, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 85 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 1:25 PM CDTHAIL 1.52 W Leavenworth, KS
Apr 2, 1:26 PM CDTHAIL 0.756 W Leavenworth, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 407 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
407 m²/s²
0-3 km storm-relative helicity
468 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 021808
SVREAX
KSC103-MOC165-021900-
/O.NEW.KEAX.SV.W.0083.060402T1806Z-060402T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 PM CDT SUN APR 2 2006

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PLATTE COUNTY IN WEST CENTRAL MISSOURI
  NORTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS

* UNTIL 200 PM CDT

* AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A SEVERE THUNDERSTORM THAT HAS A HISTORY OF PRODUCING GOLF BALL 
  SIZE HAIL NEAR TOPEKA AND OSKALOOSA KANSAS. THIS STORM WAS LOCATED 
  NEAR OSKALOOSA...OR 13 MILES NORTHWEST OF TONGANOXIE...AND WAS 
  RACING NORTHEAST AT 70 MPH. GOLF BALL SIZE HAIL AND DAMAGING WIND 
  GUSTS OF 60 TO 70 MPH ARE EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EASTON BY 115 PM CDT.
  LEAVENWORTH AND 7 MILES NORTHWEST OF LANSING BY 120 PM CDT.
  WESTON BY 125 PM CDT.
  TRACY...CAMDEN POINT...PLATTE CITY AND 8 MILES NORTHWEST OF
  FERRELVIEW BY 130 PM CDT.
  7 MILES SOUTHEAST OF DEARBORN BY 135 PM CDT.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

LAT...LON 3939 9517 3908 9517 3929 9462 3954 9472

$$

BOOKBINDER
3 follow-up statements
000 
WWUS53 KEAX 021819
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
117 PM CDT SUN APR 2 2006

KSC103-MOC165-021900-
/O.CON.KEAX.SV.W.0083.000000T0000Z-060402T1900Z/
LEAVENWORTH KS-PLATTE MO-
117 PM CDT SUN APR 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PLATTE AND
NORTHERN LEAVENWORTH COUNTIES UNTIL 200 PM CDT...

AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MCLOUTH...OR 10 MILES NORTH OF TONGANOXIE...MOVING
NORTHEAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEAVENWORTH AND LANSING BY 125 PM CDT.
  WESTON BY 130 PM CDT.
  PLATTE CITY AND TRACY BY 135 PM CDT.
  CAMDEN POINT AND 6 MILES NORTHWEST OF FERRELVIEW BY 140 PM CDT.

THIS STORM LOOKS TO TRACK JUST NORTH OF KANSAS CITY INTERNATIONAL 
AIRPORT AROUND 140 PM.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

LAT...LON 3939 9517 3908 9517 3929 9462 3954 9472

$$

BOOKBINDER
000 
WWUS53 KEAX 021829
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
129 PM CDT SUN APR 2 2006

KSC103-MOC165-021900-
/O.CON.KEAX.SV.W.0083.000000T0000Z-060402T1900Z/
LEAVENWORTH KS-PLATTE MO-
129 PM CDT SUN APR 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PLATTE AND
NORTHERN LEAVENWORTH COUNTIES UNTIL 200 PM CDT...

AT 124 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM WAS LOCATED NEAR 
LEAVENWORTH...MOVING NORTHEAST AT 55 MPH. QUARTER SIZE HAIL AND 
DAMAGING WIND GUSTS TO 60 MPH REMAIN POSSIBLE...ALTHOUGH THIS STORM 
HAS EXHIBITED SIGNS OF WEAKENING. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTON...TRACY AND PLATTE CITY BY 135 PM CDT.
  CAMDEN POINT BY 140 PM CDT.
  DEARBORN BY 145 PM CDT.

THIS STORM IS EXPECTED TO TRACK JUST NORTH OF KANSAS CITY 
INTERNATIONAL AIRPORT BETWEEN 1:40 AND 1:50 PM.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

LAT...LON 3939 9517 3908 9517 3929 9462 3954 9472

$$

BOOKBINDER
000 
WWUS53 KEAX 021836
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
135 PM CDT SUN APR 2 2006

KSC103-MOC165-021845-
/O.CAN.KEAX.SV.W.0083.000000T0000Z-060402T1900Z/
LEAVENWORTH KS-PLATTE MO-
135 PM CDT SUN APR 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR PLATTE AND NORTHERN
LEAVENWORTH COUNTIES HAS BEEN CANCELLED...

AT 134 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL REMAIN 
POSSIBLE ACROSS NORTHERN PLATTE COUNTY FROM WESTON TO CAMDEN POINT 
TO DEARBORN AND EDGERTON THROUGH 2 PM.

LAT...LON 3939 9517 3908 9517 3929 9462 3954 9472

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 10:15 AM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Apr 2, 10:15 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 AM CDT SUN APR 2 2006

POST FRONTAL COLD CORE CONVECTION OVER NORTH CENTRAL KANSAS HAS
BECOME WELL ESTABLISHED. WITH STEEP MID LEVEL LAPSE RATES PROGGED
THROUGH THE AFTERNOON OVER NORTHEAST KANSAS AND NORTHWEST
MISSOURI...I HAVE INCREASED THUNDERSTORM CHANCES OVER THE KANSAS
CITY AND SAINT JOSEPH AREAS. WE STILL ANTICIPATE THE STRONGEST
CONVECTION TO BE EAST OF THE METRO AREAS WITH THE DRYLINE/COLD FRONT
AND TRIPLE POINT...BUT LARGE HAIL AND DAMAGING WIND GUSTS WILL BE A
POSSIBILITY IN THE CITIES OF KANSAS CITY AND SAINT JOSEPH UNDER THE
COLD CORE.

KOCH

&&

910 AM CDT...
THE LATEST RUC SOUNDINGS ARE WELL INITIALIZED COMPARED TO THE 12Z
RAOBS FROM TOPEKA...OKLAHOMA CITY...AND SPRINGFIELD. 06Z NAM DID NOT
HAVE ENOUGH WARM AIR AROUND 800MB...BUT THE 12Z RUN IS TRENDING IN
THE RIGHT DIRECTION. MODIFIED FORECAST SOUNDINGS FROM THE RUC
SUGGEST THAT INITIATION WILL LIKELY BE AROUND 18Z ASSUMING THE
SURFACE TEMPERATURE REACHES THE LOWER TO MID 70S AND DEWPOINTS CLIMB
ABOVE 60F. RUC TIMING IS IN GOOD AGREEMENT WITH OUR PREVIOUS
FORECAST SUGGESTING STORM INITIATION JUST EAST OF THE SAINT JOSEPH
AND KANSAS CITY AREAS.

THE POSITION OF THE SURFACE LOW AT THIS HOUR IS A CONCERN. AT 14Z
THE LOW CENTER IS LOCATED NEAR MARYSVILLE KANSAS...AND THE LATEST
RUNS OF THE RUC AND NAM PROJECT IT TO TRACK RIGHT ALONG THE MISSOURI
IOWA BORDER THIS AFTERNOON. THIS TRACK IS FURTHER SOUTH THAN
PREVIOUS MODEL RUNS. WITH ENHANCED 0-1KM STORM RELATIVE HELICITY
ALONG THE TRIPLE POINT THIS AFTERNOON...FAR NORTHERN MISSOURI
COUNTIES MAY BE UNDER THE GUN FOR A HIGHER THREAT FOR TORNADOES. LOW
STRATUS OVER NORTHERN MISSOURI WILL BE CLOSELY MONITORED THIS
MORNING. DIFFERENTIAL HEATING ALONG THIS CLOUD EDGE MAY SET UP THE
BOUNDARY EVEN FURTHER SOUTH.

KOCH

&&

.PREVIOUS DISCUSSION...

330 AM CDT...
A WEAK SHORTWAVE ALONG WITH LLVL ISENTROPIC LIFT CONTINUED TO
TRIGGER A LARGE AREA OF SHOWERS AND THUNDERSTORMS ACROSS THE CWA.
THIS AREA OF PRECIPITATION WILL SHIFT NE OUT OF THE CWA THIS
MORNING. LITTLE IF ANY SEVERE WEATHER IS EXPECTED.

THE MAIN CONCERN IS THIS AFTN. SKIES WERE CLEARING BEHIND THE
CONVECTION...WHICH WILL ALLOW FOR SUFFICIENT INSOLATION OVER
MUCH OF THE CWA BY THIS AFTN. MOISTURE IMAGERY CURRENTLY INDICATES
THAT THE SHORTWAVE OVER SERN CO WAS MOVING VERY RAPIDLY EAST. AT THE
SURFACE...THE SURFACE LOW WAS ALONG THE KS/NEB BDR NORTH OF CNK WITH
A DRY LINE EXTENDING SOUTH. PROFILERS INDICATES SUBSTANTIAL VEERING
OF THE H8 JET WHICH IMPLIES SHALLOW MOISTURE IN CENTRAL KS.

LATEST NAM AND GFS ARE AN HOUR OR TWO FASTER WITH THE EVOLUTION OF
THE STORM SYSTEM THIS AFTN. THE MODELS APPEAR REASONABLE IN
SUGGESTING THAT THE SFC LOW WILL PROGRESS TO SOUTHCENTRAL IOWA...A
LITTLE FURTHER NORTH THAN DEPICTED YESTERDAY. THE NWD TRACK WILL
LOWER THE TORNADO THREAT FOR NRN MO AS THE MORE VEERED BOUNDARY
LAYER WINDS ONLY SUGGEST 25-75 SRH FM SFC-1KM AND SFC-2KM. THE
SFC-6KM SHEAR IS ALSO NOT AS IMPRESSIVE AS YESTERDAY WITH THE DEEP
LAYER SHEAR TO BETWEEN 25-40 KTS. CAPE IS STILL RATHER HIGH
WITH VALUES AS HIGH AS 3000 J/KG AHEAD OF THE ILL DEFINED DRY LINE.

THE MAIN CONCERN IS WHEN THE CONVECTION WILL DEVELOP ALONG THE DRY
LINE. SPC SUGGEST THAT CONVECTION WILL DEVELOP BY MID AFTERNOON FROM
NORTH CENTRAL MISSOURI...THEN TRAILING SWD.  BASED UPON LITTLE OR NO
CAP ON FCST SOUNDINGS...BEST ESTIMATE IS THAT INITIAL CELLS WILL
DEVELOP ALONG AND JUST EAST OF A LINE FROM MARYVILLE TO PLATTSBURG
TO JUST EAST OF KANSAS CITY TO BETWEEN CLINTON AND BUTLER. THE
THUNDERSTORMS WILL QUICKLY BECOME SEVERE WITH DAMAGING WINDS AND
HAIL THE PRIMARY THREAT. CANNOT RULE OUT THE THREAT OF AN ISOLATED
TORNADO..ESPECIALLY NR THE IOWA BORDER.

OTHERWISE...THE PRESSURE GRADIENT WILL GRADUALLY TIGHTEN THIS AFTN
AND WITH DEEP MIXING...EXPECT WIND GUSTS TO APPROACH 35 MPH. THE DAY
SHIFT WILL NEED TO MONITOR THE POTENTIAL FOR A WIND ADVISORY. AT
THIS TIME...BELIEVE WINDS WILL STAY BELOW CRITERIA.  THE
THUNDERSTORM THREAT WILL END BY THIS EVENING...BUT A FEW SHOWERS
WILL LINGER ACROSS NORTHERN MISSOURI AS A FEW SHOWERS WRAP
CYCLONICALLY AROUND THE UPPER LEVEL LOW. LOW CLOUDS WILL ALSO DROP
SE INTO THE CWA...BEFORE DISSIPATING AND MOVING EAST ON MONDAY.
COOLER AND DRIER AIR WILL FILTER INTO THE CWA ON MONDAY WITH A LIGHT
FREEZE OR FROST POSSIBLE MONDAY NIGHT WITH CLR SKIES AND LIGHT WINDS.

DB

820 PM...
STILL LOOKING LIKE THE THUNDERSTORMS WILL BE HOLDING OFF UNTIL AFTER
MIDNIGHT FOR MOST OF THE FORECAST AREA. THE ONLY EXCEPTION MAY BE
THE EXTREME NORTHWEST CORNER OF MISSOURI...WHICH MAY SEE SOMETHING
APPROACHING BY THE MIDNIGHT HOUR. BULK OF THE THUNDERSTORM ACTIVITY
SHOULD BE MOVING THROUGH BETWEEN 08Z TO 12Z. THIS ACTIVITY WILL BE
ASSOCIATED WITH THE WEAKER 500 MB WAVE MOVING INTO WESTERN KANSAS AT
THIS TIME. THESE STORMS SHOULD BE OUTRUNNING THE BETTER SURFACE
BASED INSTABILITY...AND MID LEVEL LAPSE RATES ARE NOT VERY
IMPRESSIVE AVERAGING AROUND 7 C/KM IN THE 700 TO 500 LAYER...SO
SEVERE STORM POTENTIAL LOOKING MARGINAL AT THIS POINT FOR THESE
STORMS OVERNIGHT.

STRONGER SHORT WAVE SHOWING UP ON SATELLITE FROM COLORADO INTO NEW
MEXICO WILL FOLLOW QUICKLY ON THE HEELS OF THE INITIAL
WAVE...AND WILL BE DEEPENING AS IT MOVES INTO EASTERN KANSAS BY
MIDDAY ON SUNDAY AS A 100 KT JET DIGS INTO THE BACK SIDE OF THE
TROUGH. WITH THIS STRENGTHENING...ALSO EXPECT TO SEE AN INCREASING
JET MAX DEVELOP AHEAD OF THIS TROUGH OVER EASTERN MISSOURI BY MID
AFTERNOON WITH A SURFACE DRY LINE SETTING UP IN EASTERN KANSAS BY
18Z. KEY FACTOR WILL BE THE AMOUNT OF CLEARING THAT WILL BE TAKING
PLACE AHEAD OF DRY LINE AT MIDDAY. STEEPENING LAPSE RATES...A NON
EXISTENT CAP SHOULD ALLOW FOR STORMS TO QUICKLY FIRE ONCE A LITTLE
SURFACE HEATING TAKES PLACE...SO POTENTIAL STILL THERE FOR SEVERE
STORMS REFIRING BY NOONTIME...THEN QUICKLY SWEEP TO THE EAST DURING
THE AFTERNOON HOURS.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Apr 2, 1:00 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SUN APR 2 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TORNADO WATCH NUMBER 130 IS IN EFFECT FOR LOCATIONS EAST OF A LINE
FROM PRINCETON TO CHILLICOTHE...SOUTH TO WHITEMAN AIR FORCE BASE.
THIS WATCH IS IN EFFECT UNTIL 8 PM.

THE POTENTIAL EXISTS FOR A SEVERE WEATHER OUTBREAK OVER PORTIONS OF
CENTRAL INTO EASTERN MISSOURI THIS AFTERNOON AND TONIGHT. AS OF
1 PM...STORMS ARE IN THE PROCESS OF IGNITING OVER WESTERN MISSOURI
ALONG A DRY LINE. EXPECTATIONS ARE THAT THESE STORMS WILL QUICKLY
BECOME SEVERE AS THEY MOVE EAST...WITH A FEW SUPERCELLS POSSIBLE.
THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS...WITH AN
ENHANCED THREAT FOR PARTICULARLY LARGE HAIL ALONG AND EAST OF U.S.
HIGHWAY 65...AND NORTH OF I-70. ISOLATED TORNADOES ARE ALSO
POSSIBLE...ESPECIALLY ACROSS NORTH CENTRAL AND NORTHEAST
MISSOURI...INCLUDING THE COMMUNITIES OF PRINCETON...TRENTON...
CHILLICOTHE...UNIONVILLE...KIRKSVILLE...MACON AND MOBERLY.  THIS
ROUND OF STORMS IS EXPECTED TO MOVE EAST OF THE FORECAST AREA BY
EARLY THIS EVENING.

ISOLATED SEVERE STORMS MAY ALSO AFFECT AREAS FROM KANSAS CITY
NORTHEAST AS A SECONDARY WAVE HAS PRODUCED ISOLATED STORMS WEST OF
THE METRO. LARGE HAIL WILL BE THE PRIMARY THREAT WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE ONCE AGAIN POSSIBLE WEDNESDAY AND THURSDAY. AN
EPISODE OR TWO OF SEVERE THUNDERSTORMS IS POSSIBLE MAINLY LATE
WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON...EAST OF A
LINE FROM GRANT CITY TO JUST EAST OF KANSAS CITY TO NEAR CLINTON.

HUDSON

In the hours before

Special weather statement, Apr 2, 1:01 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 PM CDT SUN APR 2 2006

KSZ103-MOZ028-021900-
LEAVENWORTH-PLATTE-
101 PM CDT SUN APR 2 2006

...SIGNIFICANT WEATHER ALERT FOR LEAVENWORTH AND WESTERN PLATTE
COUNTIES UNTIL 200 PM CDT...

AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SEVERE THUNDERSTORM NEAR PERRY LAKE KANSAS...OR 15 MILES NORTHEAST
OF TOPEKA...MOVING NORTHEAST AT 60 MPH. THIS STORM HAS A HISTORY OF
PRODUCING HAIL UP TO GOLF BALL SIZE.

PEOPLE IN LEAVENWORTH AND PLATTE COUNTIES...INCLUDING THE CITIES OF
EASTON...LEAVENWORTH AND WESTON...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A SEVERE
THUNDERSTORM WARNING WILL LIKELY BE REQUIRED SHORTLY.

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 1:21 PM CDTWind AdvisoryEAXAtchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more5 hr
Apr 2, 2:41 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Sullivan42 min
Apr 2, 2:54 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Macon, Randolph51 min
Apr 2, 3:06 PM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler38 min
Apr 2, 3:17 PM CDTSevere Thunderstorm WarningEAXAdair, Macon28 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.